Top
10
Doctor insights on: Levothyroxine Liver

Share
1

1
I ve been dependent with levothyroxine for three years now and i have a fatty liver , is it safe for me to inject a glutathione to protect my liver?

I ve been dependent with levothyroxine for three years now and i have a fatty liver , is it safe for me to inject a glutathione to protect my liver?

? Conflating Issues: Optimal levothyroxine thyroid hormone replacement results in TSH ~1.0 ng/ml & Does Not produce steatosis/fatty liver. Steatosis a result of low fat, high carb foods. Body has little need/use for carbs or ability to store carbs as glycogen. Liver promptly converts most sugars (from digestion/absorption of carbs) into triglyceride fats & steatosis is the result if can't export fast. Go HFLC foods. ...Read more

Dr. Neigatha Graney
2 doctors shared insights

Liver (Definition)

This organ plays a major role in metabolism and has a number of functions in the body, including glycogen storage, decomposition of red blood cells, plasma protein synthesis, hormone production, and detoxification. It lies below the diaphragm in the abdominal-pelvic region of the abdomen. It produces bile, an alkaline compound which aids in digestion via the emulsification of ...Read more


2

2
Can it be possible for Synthroid (thyroxine) to cause liver enlargement ?

Can it be possible for Synthroid (thyroxine) to cause liver enlargement ?

Yes: In a recent review of 85, 248 people taking synthroid (thyroxine) and reporting side effects, 210 of them reported enlarged liver (0.25%). It was noted to be more common in women than in men and was most common in the age group over 60. People with enlarged liver had been on synthroid (thyroxine) anywhere from 1 month to 2 years. ...Read more

3

3
I have non-alcoholic fatty liver and need to have my Thyroid Removed. Should I be taking Armour or Synthroid (thyroxine)?

I have non-alcoholic fatty liver and need to have my Thyroid Removed. Should I be taking Armour or Synthroid (thyroxine)?

Synthroid (thyroxine): You should take Synthroid (thyroxine) because it has been more thuroughly tested to deliver the specified amount of medication and most doctors know how to dose Synthroid (thyroxine) and not Armour. ...Read more

See 1 more doctor answer
4

4
Raised Liver ALT&GGT,no history of being raised before - don't drink. Only new med is thyroxine.Bilrub,ALP,protein,albumin,globulin normal.why raised?

Raised Liver ALT&GGT,no history of being raised before - don't drink. Only new med is thyroxine.Bilrub,ALP,protein,albumin,globulin normal.why raised?

How raised?: All laboratory results need to be interpreted in the clinical context and the doctor who ordered the tests is usually in the best position to do that. Having said that, it would have been helpful to have the actual values. As a rule of thumb, it the values are more three times the normal limit, it is not an emergency and you may see your doctor at your convenience. ...Read more

5

5
I'm on metoprolol, benicar, omeorazole, allegra, synthroid, (thyroxine) and ativan. Will any of these cause liver kidney or electrolyte issues? Or cardiac issues?

I'm on metoprolol, benicar, omeorazole, allegra, synthroid, (thyroxine) and ativan. Will any of these cause liver kidney or electrolyte issues? Or cardiac issues?

Unlikely: I guess the answer depends on whether you are a glass half empty or a glass half full person. You are not likely to have any of those adverse effects from the medications you listed, however there is no medication that is not associated with rare liver toxicity, and several of the medications on the list might have some of the other side effects you listed. Rarely. ...Read more

7

7
Why is my levothyroxine not helping anymore?

Why is my levothyroxine not helping anymore?

Levothyroxine: How do you know that levothyroxine is an issue? Please have your doctor examine you and order labs for TSH, Free T4, and Free T3 (liothyronine). If they are all normal there is a different reason for any symptoms you have. If one or more are not normal your doctor will work out what needs to be done. ...Read more

10

10
What happens from an overdose on levothyroxine?

What happens from an overdose on levothyroxine?

Hyper"activities": Briefly-- heart palpitations or arrhythmia a, anxiety, sweating, weight loss, tremors, difficulty concentrating, diarrhea, weight loss, " bug eyes", headaches, achy or weak muscles. If one thinks they are on too much medications for thyroid replacement or if they think they have an over active thyroid, this can be easily tested with blood work and they should see their physician. ...Read more

Dr. David Sneid
1,375 doctors shared insights

Thyroxine (Definition)

Thyroxine is a thyroid ...Read more


Levothyroxine (Definition)

Of the hormone produced by one's own ...Read more